Alabama, 2003

Heat in Alabama, November 2, 2003

November 2, 2003 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 2, 1:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 2, 1:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CST SUN NOV 2 2003

.SYNOPSIS...HIGH PRESSURE WILL CONTROL OUR WEATHER THROUGH TUESDAY
MORNING.  AFTER THAT...AN EASTERLY WAVE WILL BRING CLOUDS TO SOUTHERN
ALABAMA...AND A SURFACE COLD FRONT WILL NEAR THE REGION ON WEDNESDAY.
&&

.DISCUSSION...
HIGH PRESSURE WILL BRING ANOTHER DAY OF SUNNY SKIES AND WELL ABOVE
NORMAL TEMPERATURES ON MONDAY ACROSS THE STATE.

EASTERLY WAVE WILL MOVE ACROSS FLORIDA...AND SHOULD BEGIN SPREADING
MOISTURE AND CLOUD COVER FROM THE SOUTH ON TUESDAY.  THIS SHOULD
ALLOW TEMPERATURES TO COOL OFF EVER SO SLIGHTLY FOR TUESDAY.  BEST
CHANCE FOR SEEING PRECIP SHOULD BE OVER SOUTHERN ALABAMA...BUT
BELIEVE THE CHANCES WILL BE ONLY 20 OR 30 PERCENT.

MODELS CONTINUE TO BRING A SURFACE COLD FRONT THROUGH THE REGION
WEDNESDAY THROUGH FRIDAY.  THIS IS EXPECTED TO BRING A CHANCE OF
RAIN...ALONG WITH COOLER TEMPERATURES...THROUGH THE END OF THE WEEK.
FOR NOW...WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE POPS.  ALSO
ELECTED TO TREND COOLER FOR HIGHS AFTER WEDNESDAY.
&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 54 83 59 80 61 / 00 00 10 10
MONTGOMERY 56 84 60 80 61 / 00 00 10 20
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Nov 2, 12:52 PM CST, 2 hours 8 minutes before
ALZ011>015-017>050-022000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CST SUN NOV 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Jefferson

When
November 2, 3:00 PM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The afternoon high recorded at the Birmingham International Airport was 85 degrees. This temperature established a new record high. NWS Observation

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335270.